Pennsylvania, 2014

Hail and Damaging Winds in Pennsylvania, July 27, 2014

July 27, 2014 · NWS PHI · 17 events in 4 counties and zones

An approaching cold front coupled with a hot and humid air mass triggered strong to locally severe thunderstorms that affected Philadelphia and its nearby suburbs during the evening and overnight on the 27th. Lightning strikes also occurred damage in Chester County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching cold front coupled with a hot and humid air mass triggered strong to locally severe thunderstorms that affected Philadelphia and its nearby suburbs during the evening and overnight on the 27th. Lightning strikes also occurred damage in Chester County. The thunderstorms also caused some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 27, 6:02 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 27, 6:02 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
702 PM EDT SUN JUL 27 2014

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE OUT OF PENNSYLVANIA TONIGHT AND
LIFT INTO NEW ENGLAND MONDAY, PULLING A COLD FRONT ACROSS THE AREA.
HIGH PRESSURE WILL BEGIN MOVING INTO THE AREA LATER TUESDAY, AND
REMAIN IN CONTROL OF THE WEATHER FOR THROUGH THE END OF THE UPCOMING
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF ERN
PENNSYLVANIA AND NW NJ THRU 200 AM. THE CITY OF PHILADELPHIA AND
DELAWARE COUNTY ARE NOT IN THE WATCH. PUBLIC PRODUCTS HAVE BEEN
UPDATED.

TSTMS HAVE DEVELOPED ACROSS CENTRAL PA WHILE OTHER HAVE MOVED INTO
WRN PA FROM OHIO. MUCH OF THE WRN AREAS WILL LIKELY BEGIN TO SEE
SOME CONVECTION SHORTLY. THE TSTMS WILL HAVE A GOOD AIRMASS O
FEED OFF WHILE THEY MOVE EAST. IMPROVING WINDS FIELDS WILL HELP
ORGANIZATION LATER ON. HOW FAR EAST THE TSTMS GO REMAINS A
QUESTION ATTM.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
SHORT WAVES ROTATING AROUND THE ANOMALOUS STRONG 500MB TROF WILL
PASS ACROSS OUR CWA ON MONDAY. CONVECTIVE TEMPS (SELF DESTRUCT
SUNSHINE) WILL BE REACHED EASY AND EARLY. THE OVERALL FCST CAPE AND
INSTAB ALOFT ON THE BIG THREE MODELS ARE NOT UNSTABLE ENOUGH FOR
THUNDER. OTHER THAN SOME EARLY THUNDER NORTHEAST CWA, WE KEPT IT AS
SHOWERS WITH HIGHEST POPS NORTHWEST THE REST OF THE DAY.

STAT GUIDANCE FOR MAX TEMPS APPEARS TOO HIGH IN THE SERN CWA UNLESS
THE COLD FRONT IS 2-4HRS SLOWER THAN PROGGED. WE WERE LOWER THAN GFS
MOS THERE AND CLOSE TO A STAT GUIDANCE BLEND ELSEWHERE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A MOSTLY DRY START TO THE LONG TERM FORECAST, WITH PRECIPITATION
CHANCES INCREASING LATER IN THE WEEK INTO THE WEEKEND.

THERE MAY BE SOME LINGERING SHOWERS MONDAY EVENING AS THE FRONT
CONTINUES TO PUSH OFFSHORE AND THE MID-LEVEL TROUGH LIFTS OUT, BUT
ANY PRECIPITATION IS EXPECTED TO END BY MIDNIGHT.

MUCH OF THE UPCOMING WEEK IS EXPECTED TO REMAIN MOSTLY DRY AS PW
VALUES DROP TO AN INCH OR LOWER FOR TUESDAY AND WEDNESDAY, BUT MAY
RETURN TO 1-1.25 INCHES FOR THURSDAY AND NEAR 1.5 INCHES FOR FRIDAY.
HIGH PRESSURE AT THE SURFACE WILL BUILD ACROSS THE REGION, WHILE THE
BROAD MID/UPPER TROUGH REMAINS IN PLACE ACROSS MUCH OF THE EASTERN
HALF OF THE COUNTRY. THERE AREA NO SIGNIFICANT SHORT WAVE/VORTICITY
IMPULSES THAT ARE FORECAST TO MOVE THROUGH FOR MUCH OF THE WEEK, BUT
WITH THE TROUGH IN PLACE AND DAYTIME HEATING, THERE COULD BE ENOUGH
DAYTIME INSTABILITY TO CREATE ISOLATED SHOWERS OR THUNDERSHOWERS FOR
THE LATTER HALF OF THE WEEK. EACH DAY THE CHANCES INCREASE SLIGHTLY
AND EXPAND IN COVERAGE. HOWEVER, WE DO NOT HAVE MORE THAN A SLIGHT
CHANCE PROBABILITY THROUGH FRIDAY AT THIS TIME.

AS WE MOVE INTO NEXT WEEKEND, WE GET A MORE SOLID RETURN OF MOISTURE
ACROSS THE AREA AS PW VALUES REBOUND O 1.25-1.5 INCHES. WE ALSO HAVE
A BETTER CHANCE OF VORTICITY IMPULSES AFFECTING OUR AREA WITHIN THE
SOUTHWEST FLOW ALOFT, AND WITH THE COASTAL FRONT TRYING TO PUSH BACK
CLOSER TO SHOWER, WE MAY HAVE A FOCUS FOR PRECIPITATION TO FORM.
THEREFORE THE PRECIPITATION CHANCES INCREASE INTO NEXT WEEKEND.

TEMPERATURES THROUGH THE EXTENDED ARE FORECAST TO BE CLOSE TO OR
SLIGHTLY BELOW NORMAL.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS EVENING, EXPECTING A LINE OF STRONG TSTMS TO MOVE THROUGH THE
AREA. HIGHEST CONFID AT KABE AND KRDG. LOWEST AT KMIV AND KACY. A
EARLY TIMING HEDGE WAS MAINTAINED (MOST LIKELY TIME IS TOWARD THE
MIDDLE OF THE TEMPO GROUP).  MVFR TO BRIEFLY IFR (BECAUSE OF
BREVITY NOT INCLUDED) CONDITIONS LIKELY ALONG WITH GUSTY WEST
WINDS.

OVERNIGHT PREVAILING MVFR CONDITIONS EXPECTED TO CONTINUE DURING
SHOWERS. ISOLATED THUNDER POSSIBLE, BUT CONFIDENCE TOO LOW AS TO
WHERE OR WHEN TO INCLUDE. WINDS WILL BE LIGHTER, GENERALLY FROM
THE SOUTH. IMPROVEMENT TOWARD MORNING AS PCPN ENDS. THINKING TOO
MUCH WIND FOR SGFCNT FOG TO FORM.

MONDAY MORNING, VFR CONDITIONS WITH A CUMULUS BASED CIG OCCURRING.
GUSTY WEST WINDS, ESPECIALLY FOR JULY, WITH SUSTAINED SPEEDS
AROUND 15 KTS AND GUSTS TO AROUND 25 KTS. SOME WIDELY SCATTERED
SHOWERS SHOULD START DEVELOPING TOWARD THE END OF THE CURRENT TAF
FCST PERIOD. GREATEST CONFIDENCE NORTH, REASON FOR NOW LEFT OUT OF
KPHL TAF.

OUTLOOK...
MONDAY NIGHT-WEDNESDAY NIGHT...MAINLY VFR
THURSDAY-FRIDAY...MAINLY VFR. ISOLATED SHOWERS/THUNDERSTORMS
POSSIBLE BOTH AFTERNOONS, ESPECIALLY FRIDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE ISSUED FOR TONIGHT AND MONDAY FOR THE
OCEAN WATERS. ONE WILL BE ISSUED FOR DELAWARE BAY FOR MONDAY. FIRST
FOR THE LIKELIHOOD THAT SEAS REACH 5 FEET THIS EVENING AND THEN THE
LIKELIHOOD OF NON CONVECTIVE WEST WIND GUSTS REACHING THE CRITERIA
ON DELAWARE BAY AS WELL AS THE OCEAN WATERS DURING THE DAY ON
MONDAY. WAVE WATCH GUIDANCE BRINGS SIX FOOT SEAS AS IS INTO OUR
COASTAL WATERS, SHAVING A FOOT OR SO OFF WOULD STILL GET US THERE
TONIGHT. TOUGH NIGHT AS IT IS WITH THUNDERSTORMS EXPECTED. ON MONDAY
MORE OF THE GUSTINESS MAY BE CONCENTRATED AROUND THE INLETS AND IN
DELAWARE BAY WITH POSSIBLY LESS GUSTINESS FARTHER OFFSHORE. THE
GRADIENT AND WINDS SHOULD START RELAXING LATER IN THE DAY ON MONDAY.

OUTLOOK...
MONDAY NIGHT-FRIDAY...SMALL CRAFT ADVISORY CONDITIONS POSSIBLE EARLY
MONDAY NIGHT, SUBSIDING AND REMAINING BELOW ADVISORY LEVELS THROUGH
THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
     MONDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR ANZ430-
     431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...GIGI/ROBERTSON
MARINE...GIGI/ROBERTSON
Hazardous weather outlook, Jul 27, 6:05 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
705 PM EDT SUN JUL 27 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ008-010-012>027-PAZ070-071-
282315-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
705 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. SOME THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL, STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-009-PAZ054-055-060>062-101>106-282315-
SUSSEX-WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
705 PM EDT SUN JUL 27 2014

...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-282315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
705 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. SOME THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL, STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 7:28 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT SUN JUL 27 2014

PAZ060-280130-
BERKS PA-
828 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 825 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTHERN LANCASTER
COUNTY...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR WHITFIELD AROUND 840 PM...LAURELDALE AROUND
850 PM...SHOEMAKERSVILLE AROUND 900 PM...LYONS AROUND 910 PM AND
LYONS AROUND 920 PM.

LAT...LON 4041 7631 4059 7604 4058 7603 4061 7601
      4068 7589 4045 7553 4017 7594 4029 7612
      4036 7621 4036 7623

IOVINO
Special weather statement, Jul 27, 8:12 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT SUN JUL 27 2014

PAZ060-101>103-280215-
BERKS PA-EASTERN CHESTER PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
912 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHESTER...SOUTH CENTRAL
BERKS AND WEST CENTRAL MONTGOMERY COUNTIES...

AT 910 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTHEASTERN
LANCASTER COUNTY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR HONEY BROOK AROUND 920 PM...NEW MORGAN AROUND
930 PM...ELVERSON AROUND 940 PM...LIONVILLE AROUND 950 PM...PUGHTOWN
AROUND 1000 PM AND SANATOGA AROUND 1010 PM.

LAT...LON 4033 7558 3996 7550 3996 7599 3998 7599
      4004 7594 4011 7595 4014 7589 4022 7601
      4023 7600

IOVINO

The radar

The Philadelphia radar (KDIX), 129 km away, was scanning. The volume nearest the first event began at 01:23 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 5 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Chester

When
July 27, 8:25 PM EST
Where
Chester County, 0.43 mi E of Honey Brook
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.100, -75.912

A severe thunderstorm knocked down poles and wires along Pennsylvania Route 10 at Wawassan Drive in Honey Brook Borough.

Lightning, Chester

When
July 27, 9:27 PM EST
Where
Chester County, 1.19 mi S of Brandywine Manor
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.053, -75.819

Lightning struck and damaged wires and a pole in West Brandywine Township.

Thunderstorm Wind, Montgomery

When
July 27, 9:40 PM EST
Where
Montgomery County, Graterford
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.230, -75.450

A severe thunderstorm knocked down large tree limbs in Graterford (Perkiomen Township).

Thunderstorm Wind, Montgomery

When
July 27, 9:45 PM EST to 9:48 PM EST
Where
Montgomery County, 0.48 mi WSW of Lederach to 0.99 mi SE of Harleysville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.267, -75.408

A severe thunderstorm knocked down numerous trees in Lower Salford Township. Trees were knocked down along Cressman Road, Shadynook Road, Old Skippack Road, Main Street, Maple Avenue, Clemens Road and Astor Drive.

Thunderstorm Wind, Montgomery

When
July 27, 9:50 PM EST
Where
Montgomery County, 1.01 mi N of Franconia
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.315, -75.353

A severe thunderstorm knocked down a few large tree limbs and a tree in Franconia Township.

Lightning, Chester

When
July 27, 9:59 PM EST
Where
Chester County, 0.78 mi NNE of Romansville
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.961, -75.725

Lightning struck a home in West Bradford Township.

Lightning, Chester

When
July 27, 10:00 PM EST
Where
Chester County, Paoli
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.050, -75.470

Lightning struck a propane tank in Paoli (Tredyffrin Township). No serious damage or injuries were reported.

Lightning, Chester

When
July 27, 10:15 PM EST
Where
Chester County, 1.4 mi N of Chrome
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.750, -75.981

A home was struck by lightning in East Nottingham Township. Another lightning strike took down wires in the township.

Thunderstorm Wind, Delaware

When
July 27, 10:29 PM EST
Where
Delaware County, 0.48 mi SSE of Markham
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.874, -75.516

A severe thunderstorm knocked down a few trees and large tree limbs in Concord Township. Some roadways were blocked by downed trees.

Thunderstorm Wind, Delaware

When
July 27, 10:36 PM EST
Where
Delaware County, 0.21 mi SSE of Moylan Rose Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.897, -75.398

A severe thunderstorm knocked down a few trees and large tree limbs in Middletown Township. Some roadways were blocked by downed trees.

Thunderstorm Wind, Delaware

When
July 27, 10:40 PM EST
Where
Delaware County, 0.65 mi NE of Drexel Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.957, -75.312

A severe thunderstorm knocked down a few trees and wires in Upper Darby Township.

Hail, Delaware

When
July 27, 10:40 PM EST
Where
Delaware County, Media
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.920, -75.400

A thunderstorm dropped nickel size hail in Media.

Lightning, Chester

When
July 27, 10:45 PM EST
Where
Chester County, Malvern
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.030, -75.530

A home was struck by lightning in Malvern Borough.

Thunderstorm Wind, Delaware

When
July 27, 10:48 PM EST
Where
Delaware County, 0.62 mi SSE of Collingdale
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.912, -75.275

A severe thunderstorm knocked down a few trees and wires in Collingdale Borough.

Thunderstorm Wind, Delaware

When
July 27, 10:49 PM EST
Where
Delaware County, 0.51 mi W of Folcroft
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.900, -75.290

A severe thunderstorm knocked down a few trees and wires in Glenolden Borough.

Thunderstorm Wind, Delaware

When
July 27, 10:50 PM EST
Where
Delaware County, Folcroft
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.900, -75.280

A severe thunderstorm knocked down a few trees and wires in Folcroft Borough.

Thunderstorm Wind, Philadelphia

When
July 27, 11:00 PM EST
Where
Philadelphia County, 1.59 mi E of Crescentville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.030, -75.070

A severe thunderstorm knocked down three trees in Philadelphia.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534483, 534504, 534485, 534486, 534488, 534505, 534506, 534503, 534489, 534490, 534494, 534496, 534502, 534491, 534492, 534493, 534495.